Alert archive / Tennessee / Tornado Warnings in 2019
Tornado Warning 27, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at May 2, 2019, 6:56 PM CDT for Lake County, Obion County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2019, 6:56 PM CDT (23:56 UTC)
- Expired
- May 2, 2019, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Lake County, TN, Obion County, TN
The radar
The Paducah radar (KPAH), 81 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 4:49 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
339
WFUS54 KMEG 022356
TORMEG
TNC095-131-030045-
/O.NEW.KMEG.TO.W.0027.190502T2356Z-190503T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
656 PM CDT Thu May 2 2019
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Obion County in western Tennessee...
Northeastern Lake County in western Tennessee...
* Until 745 PM CDT.
* At 655 PM CDT, a severe thunderstorm producing a tornado was
located near Clayton, or 7 miles east of Reelfoot Lake State Park,
moving northeast at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Weather spotters reported funnel cloud. At 650 PM CDT,
trained spotters reported a funnel cloud near Samburg.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Union City, Reelfoot Lake State Park, Clayton, Hornbeak, Woodland
Mills, Samburg, Spout Springs, Walnut Log, Old Fremont, Wright,
Grays Camp, Roneys Store, Lassiter Corner, Blue Bank, New Markham,
Fremont, Crystal and Reelfoot National Wildlife Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3650 8897 3631 8932 3636 8945 3650 8941
3651 8930
TIME...MOT...LOC 2355Z 232DEG 19KT 3638 8929
TORNADO...RADAR INDICATED
HAIL...1.50IN
$$
JOHNSON2 follow-up statements
091
WWUS54 KMEG 030022
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
722 PM CDT Thu May 2 2019
TNC095-030031-
/O.CAN.KMEG.TO.W.0027.000000T0000Z-190503T0045Z/
Lake TN-
722 PM CDT Thu May 2 2019
...THE TORNADO WARNING FOR NORTHEASTERN LAKE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for western
Tennessee.
LAT...LON 3650 8897 3631 8932 3634 8938 3651 8929
TIME...MOT...LOC 0021Z 231DEG 18KT 3645 8918
$$
TNC131-030045-
/O.CON.KMEG.TO.W.0027.000000T0000Z-190503T0045Z/
Obion TN-
722 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN OBION COUNTY...
At 721 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Clayton, or 7 miles south of
Hickman, moving northeast at 20 mph. Another potential tornado was
located near Hornbeak, also moving northeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Union City, Clayton, Hornbeak, Woodland Mills, Samburg, Roneys Store,
Spout Springs, Lassiter Corner, Walnut Log, Old Fremont, Fremont and
Crystal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3650 8897 3631 8932 3634 8938 3651 8929
TIME...MOT...LOC 0021Z 231DEG 18KT 3645 8918
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JOHNSON332
WWUS54 KMEG 030034
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
734 PM CDT Thu May 2 2019
TNC131-030045-
/O.CON.KMEG.TO.W.0027.000000T0000Z-190503T0045Z/
Obion TN-
734 PM CDT Thu May 2 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH
CENTRAL OBION COUNTY...
At 733 PM CDT, doppler radar indicated a severe thunderstorm
producing a tornado was located near Woodland Mills, moving
northeast at 20 mph. Another potential tornado was located
approximately 8 miles northeast of Hornbeak.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Union City, Clayton, Woodland Mills, Roneys Store, Old Fremont,
Fremont and Crystal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3635 8924 3638 8931 3651 8925 3650 8897
TIME...MOT...LOC 0033Z 232DEG 18KT 3648 8913
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at May 2, 6:35 PM CDT, 21 minutes earlier.
Area forecast discussion, May 2, 6:35 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Memphis TN 635 PM CDT Thu May 2 2019 .UPDATE... Updated to include 00z aviation discussion. && .PREV DISCUSSION... /issued 352 PM CDT Thu May 2 2019/ DISCUSSION... Currently... A Meso Convective Vortex (MCV) is centered and spinning to the northeast of Little Rock, Arkansas. Ahead of this feature, a slightly unstable airmass exists across northeast Arkansas and the Missouri Bootheel. The airmass is largely characterized by 1000 J/kg of MLCAPE with up to 35 kts of bulk shear. In addition, LCLs are sufficiently low around 700 meters and surface winds are backed easterly. As a result, 0-1 km shear values are in excess of 1000 m2/s2. The combination of mentioned severe parameters justifies a low end tornado risk. However, damaging winds still look to be the dominant threat. A tornado watch is in effect for northeast Arkansas and Dunklin County, MO through 7PM CDT. The MCV is expected to lift northeast of the area around midnight. Thereafter, a frontal boundary is expected to push south of the I-40 corridor through Friday morning. Friday through the Weekend... Friday now appears to be a mostly dry day as the front sags to our south and upper level heights build behind the exiting shortwave trough. This will result in mainly dry conditions through late afternoon for much of the area. Decided to carry a slight chance of showers and thunderstorms further south, where a few showers and thunderstorms may form during peak heating. The better organized showers and thunderstorms will arrive around sundown as a surface low tracks directly over the Mid-South and the front lifts back north as a warm front. The low pressure system is expected to lift northeastward throughout the day on Saturday. This will result in scattered to widespread showers and thunderstorms for much of the day. QPF values will range from a half inch to one inch with isolated higher amounts. Due to the track of the low, severe weather is not anticipated. Both main synoptic models are consistent with the front exiting the area by early Sunday morning with high pressure building in during the day. It should be a beautiful day with plenty of sunshine, low humidity, and temperatures in the low to mid 70s. Next Week... Monday will be another nice day with abundant sunshine with slightly warmer temperatures in the upper 70s to lower 80s. The weather pattern will become quite unsettled by Tuesday, as surface high pressure shifts eastward and a large trough begins to dig across the Desert Southwest. A number of shortwaves, embedded in southwest flow aloft, will rotate through the area Tuesday night through Friday. Expect showers and thunderstorms each day with highs around 80 and lows in the upper 60s. AC3 && .AVIATION... 00z TAF Cycle MCV moving over the region bringing RA and TS primarily to MEM and JBR at this time. Prevailing VFR conditions will continue over the next few hours, with VCTS extending to MKL just after sunset. CIGs should lower to MVFR and even IFR overnight with trough moving over aloft. Low level moisture will also produce BR, reducing VSBY. SW winds will become more NW overnight, before becoming more westerly Friday late morning as CIGs improve to VFR. More convection possible beginning late in period as another shortwave approaches aloft. ZDM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 2, 3:11 PM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 311 PM CDT Thu May 2 2019 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-032215- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 311 PM CDT Thu May 2 2019 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a slight risk for severe thunderstorms generally along and north of I-40 this afternoon and tonight. A marginal risk for severe thunderstorms exists across the remainder of the Mid South. Damaging winds will be the primary threat for any thunderstorms that reach severe limits, with a secondary threat of an isolated tornado along and west of the Mississippi River. Localized heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few strong thunderstorms containing gusty winds and localized heavy rainfall are possible across the Mid-South for Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and tonight. AC3 AC3
In the hours before
Local storm report, May 2, 6:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
630 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TORNADO 2 ENE CARUTHERSVILLE 36.20N 89.63W
05/02/2019 LAKE TN TRAINED SPOTTER
TORNADO REPORTED EAST OF CARUTHERSVILLE.
&&
KRFLocal storm report, May 2, 6:35 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
635 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TORNADO 1 ESE CARUTHERSVILLE 36.17N 89.65W
05/02/2019 PEMISCOT MO LAW ENFORCEMENT
TORNADO REPORTED 1MI NORTH OF INTERSTATE 155, SOUTHEAST
OF CARUTHERSVILLE.
&&
KRFLocal storm report, May 2, 6:45 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
645 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG CARDWELL 36.05N 90.30W
05/02/2019 DUNKLIN MO EMERGENCY MNGR
LARGE TREE DOWN WEST OF CARDWELL IN A VACANT LOT ON W.
POOL ST.
&&
KRFLocal storm report, May 2, 6:49 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FUNNEL CLOUD 5 W STEELE 36.08N 89.94W
05/02/2019 PEMISCOT MO SOCIAL MEDIA
POSSIBLE TORNADO 5 MILES WEST OF STEELE.
&&
SJMLocal storm report, May 2, 6:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
652 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FUNNEL CLOUD SAMBURG 36.38N 89.35W
05/02/2019 OBION TN PUBLIC
FUNNEL CLOUD SPOTTED NEAR SAMBURG.
&&
ZDMLocal storm report, May 2, 6:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
655 PM CDT THU MAY 02 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 2 WSW SAMBURG 36.37N 89.39W
05/02/2019 E1.00 INCH LAKE TN TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED EAST OF TIPTONVILLE NEAR THE
FRIERSON RD AND HWY 22 INTERSECTION.
&&
KRFThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 49 min |
| May 2, 6:02 PM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 43 min |
| May 2, 6:15 PM CDT | Severe Thunderstorm Warning | MEG | Lake | 15 min |
| May 2, 6:26 PM CDT | Tornado Warning | MEG | Lake, Obion | 34 min |
| May 2, 6:46 PM CDT | Areal Flood Advisory | MEG | Dyer, Lake, Obion | 119 min |
Nearby
Tornado Warnings in Tennessee, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.